Potentially GL 2 -type galois representations associated to noncongruence modular forms

Wen Ching Winnie Li, Tong Liu, Ling Long

Research output: Contribution to journalArticlepeer-review

1 Scopus citations


In this paper, we consider representations of the absolute Galois group Gal(ℚ/ℚ) attached to modular forms for noncongruence subgroups of SL 2 (ℤ). When the underlying modular curves have a model over ℚ, these representations are constructed by Scholl in [Invent. Math. 99 (1985), pp. 49-77] and are referred to as Scholl representations, which form a large class of motivic Galois representations. In particular, by a result of Belyi, Scholl representations include the Galois actions on the Jacobian varieties of algebraic curves defined over ℚ. As Scholl representations are motivic, they are expected to correspond to automorphic representations according to the Langlands philosophy. Using recent developments on automorphy lifting theorem, we obtain various automorphy and potential automorphy results for potentially GL 2 -type Galois representations associated to noncongruence modular forms. Our results are applied to various kinds of examples. In particular, we obtain potential automorphy results for Galois representations attached to an infinite family of spaces of weight 3 noncongruence cusp forms of arbitrarily large dimensions.

Original languageEnglish (US)
Pages (from-to)5341-5377
Number of pages37
JournalTransactions of the American Mathematical Society
Issue number8
StatePublished - 2019

All Science Journal Classification (ASJC) codes

  • General Mathematics
  • Applied Mathematics


Dive into the research topics of 'Potentially GL 2 -type galois representations associated to noncongruence modular forms'. Together they form a unique fingerprint.

Cite this